COLUMBUS, Ohio — The Ohio State University confirmed on Friday a second student who reportedly overdosed near campus earlier this week has died.
On Wednesday, police and medics were called to a residence on East Lane Avenue around 10:45 p.m. after a 911 caller said their roommates were overdosing.
All three were taken to area hospitals.
In a statement Thursday, university officials said the first student died. The second student was hospitalized in critical condition and later passed away.
A third student was released from the hospital.
"Every Buckeye loss is heartbreaking, and these tragic deaths in our community in such a short period of time are devastating," University President Kristina Johnson said in a statement Friday.
While the university has not said what caused the overdoses, the Office of Student Life did send out a safety message on Thursday about fake Adderall pills. The message says the fake pills appear to contain fentanyl and are causing an increase in overdoses and hospitalizations.
The university did not release the names of the students who died.
The university said while they strongly discourage drug use of any kind, students should be aware of the possibility of unexpected contaminates or how drugs may unsafely interact with alcohol.
Students can confidentially pick up a free Naloxone kit or fentanyl strips at the Wlice Student Health Center at 1875 Millikin Road during business hours.
You can read more about the school's safety message here.
Counseling services are available for students in need by calling 614-292-5766.
Adderall is a stimulant drug that is prescribed to treat patients who experience attention deficit hyperactivity disorder,, a condition that makes it difficult to concentrate.
Adderall can be habit-forming, prompting the person taking it to feel the need to consume a larger dosage. This can lead to potential risk for overdose.
Adderall’s reported ability to help students stay focused and alert has made it one of the most popular drugs used today on college campuses.
For more information about Adderall and it's connection to students, click here.